Alert archive / Florida / Coastal Flood Statements in 2022

Coastal Flood Statement 13, NWS Key West, FL

September 9, 2022Monroe County, Florida

NWS Key West, FL issued this coastal flood statement at Sep 9, 2022, 11:26 AM EDT for Monroe County, Florida. It was in force for 56 hr.

The area

The counties it named.

The facts

Issued
Sep 9, 2022, 11:26 AM EDT (15:26 UTC)
Expired
Sep 11, 2022, 7:51 PM EDT
In force
56 hr
Issued by
NWS Key West, FL

County Monroe County, FL

The radar

The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 15:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 3.4 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2022-09-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1613 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2022-09-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1613 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
856 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

756 
WHUS42 KKEY 091526
CFWKEY

Coastal Hazard Message
National Weather Service Key West FL
1126 AM EDT Fri Sep 9 2022

FLZ077-078-101600-
/O.CAN.KKEY.CF.S.0012.000000T0000Z-220912T1700Z/
/O.NEW.KKEY.CF.Y.0002.220909T1526Z-220912T1700Z/
Monroe Middle Keys-Monroe Lower Keys-
1126 AM EDT Fri Sep 9 2022

...COASTAL FLOOD ADVISORY IN EFFECT...
...COASTAL FLOOD STATEMENT IS CANCELLED...

* WHAT...Saltwater flooding.

* WHERE...Middle and Lower Florida Keys.

* WHEN...Around the times of high tide, from late morning through
  early afternoon.

* IMPACTS...Saltwater flooding of low elevation streets and lots
  is expected. Some storm drains will overflow, and some seawalls
  and docks will be overtopped. Boaters can expect less clearance
  under fixed bridges. Motorists should remember that persistent
  puddles around the times of high tide are almost certain to
  contain a mix of saltwater.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.

&&

$$

FLZ076-101600-
/O.NEW.KKEY.CF.S.0013.220909T1526Z-220912T1700Z/
Monroe Upper Keys-
1126 AM EDT Fri Sep 9 2022

...COASTAL FLOOD STATEMENT IN EFFECT...

* WHAT...Minor saltwater flooding.

* WHERE...Upper Florida Keys.

* WHEN...Around the times of high tide, with very little relief at
  low tide.

* IMPACTS...Minor saltwater flooding of low elevation streets and
  lots is possible. Some storm drains will overflow, and some 
  seawalls and docks will be overtopped. Boaters can expect less 
  clearance under fixed bridges. Motorists should remember that 
  persistent puddles around the times of high tide are almost 
  certain to contain a mix of saltwater.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roadways.

&&

$$

CLR
5 follow-up statements
284 
WHUS42 KKEY 100756
CFWKEY

Coastal Hazard Message
National Weather Service Key West FL
356 AM EDT Sat Sep 10 2022

FLZ077-078-101600-
/O.CON.KKEY.CF.Y.0002.000000T0000Z-220912T1700Z/
Monroe Middle Keys-Monroe Lower Keys-
356 AM EDT Sat Sep 10 2022

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT...

* WHAT...Saltwater flooding.

* WHERE...Middle and Lower Florida Keys.

* WHEN...Around the times of high tide, from late morning 
  through early afternoon.

* IMPACTS...Saltwater flooding of low elevation streets and lots 
  is expected. Some storm drains will overflow, and some 
  seawalls and docks will be overtopped. Boaters can expect less 
  clearance under fixed bridges. Motorists should remember that 
  persistent puddles around the times of high tide are almost 
  certain to contain a mix of saltwater.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.

&&

$$

FLZ076-101600-
/O.CON.KKEY.CF.S.0013.000000T0000Z-220912T1700Z/
Monroe Upper Keys-
356 AM EDT Sat Sep 10 2022

...COASTAL FLOOD STATEMENT REMAINS IN EFFECT...

* WHAT...Minor saltwater flooding.

* WHERE...Upper Florida Keys.

* WHEN...Around the times of high tide, with very little relief 
  at low tide.

* IMPACTS...Minor saltwater flooding of low elevation streets 
  and lots is possible. Some storm drains will overflow, and 
  some seawalls and docks will be overtopped. Boaters can expect 
  less clearance under fixed bridges. Motorists should remember 
  that persistent puddles around the times of high tide are 
  almost certain to contain a mix of saltwater.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roadways.

&&

$$
680 
WHUS42 KKEY 101559
CFWKEY

Coastal Hazard Message
National Weather Service Key West FL
1159 AM EDT Sat Sep 10 2022

FLZ077-078-111600-
/O.CAN.KKEY.CF.Y.0002.000000T0000Z-220912T1700Z/
/O.EXA.KKEY.CF.S.0013.000000T0000Z-220912T1700Z/
Monroe Middle Keys-Monroe Lower Keys-
1159 AM EDT Sat Sep 10 2022

...COASTAL FLOOD STATEMENT IN EFFECT...
...COASTAL FLOOD ADVISORY IS CANCELLED...

* WHAT...Minor saltwater flooding.

* WHERE...Lower and Middle Florida Keys.

* WHEN...At the times of high tide, from late morning through
  mid-afternoon.

* IMPACTS...Minor saltwater flooding of low elevation streets and
  lots is possible. Some storm drains will overflow, and some
  seawalls and docks will be overtopped. Boaters can expect less
  clearance under fixed bridges. Motorists should remember that
  persistent puddles around the times of high tide are almost
  certain to contain a mix of saltwater.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roadways.

&&

$$

FLZ076-111600-
/O.CON.KKEY.CF.S.0013.000000T0000Z-220912T1700Z/
Monroe Upper Keys-
1159 AM EDT Sat Sep 10 2022

...COASTAL FLOOD STATEMENT REMAINS IN EFFECT...

* WHAT...Minor saltwater flooding.

* WHERE...Upper Florida Keys.

* WHEN...Around the times of high tide, with very little relief 
  at low tide.

* IMPACTS...Minor saltwater flooding of low elevation streets 
  and lots is possible. Some storm drains will overflow, and 
  some seawalls and docks will be overtopped. Boaters can expect 
  less clearance under fixed bridges. Motorists should remember 
  that persistent puddles around the times of high tide are 
  almost certain to contain a mix of saltwater.

* ADDITIONAL DETAILS...Water levels have peaked, but improvements
  will take a couple of days.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roadways.

&&

$$

CLR
042 
WHUS42 KKEY 111012
CFWKEY

Coastal Hazard Message
National Weather Service Key West FL
612 AM EDT Sun Sep 11 2022

FLZ076>078-111815-
/O.CON.KKEY.CF.S.0013.000000T0000Z-220912T1700Z/
Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys-
612 AM EDT Sun Sep 11 2022

...COASTAL FLOOD STATEMENT REMAINS IN EFFECT THROUGH MONDAY
AFTERNOON...

* WHAT...Minor saltwater flooding.

* WHERE...Florida Keys.

* WHEN...Around the times of high tide, from late morning through
  mid-afternoon. For Upper Keys there will be very little relief 
  at low tide.

* IMPACTS...Minor saltwater flooding of low elevation streets 
  and lots is possible. Some storm drains will overflow, and 
  some seawalls and docks will be overtopped. Boaters can expect 
  less clearance under fixed bridges. Motorists should remember 
  that persistent puddles around the times of high tide are 
  almost certain to contain a mix of saltwater.

* ADDITIONAL DETAILS...Water levels have peaked, but 
  improvements will take a couple of days.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roadways.

&&

$$
510 
WHUS42 KKEY 111727
CFWKEY

Coastal Hazard Message
National Weather Service Key West FL
127 PM EDT Sun Sep 11 2022

FLZ076>078-120000-
/O.EXT.KKEY.CF.S.0013.000000T0000Z-220912T0000Z/
Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys-
127 PM EDT Sun Sep 11 2022

...COASTAL FLOOD STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS 
EVENING...

* WHAT...Minor saltwater flooding.

* WHERE...Florida Keys.

* WHEN...Mainly at the times of high tide, through late this
  afternoon.

* IMPACTS...Minor saltwater flooding of low elevation streets and
  lots is possible. Some storm drains will overflow, and some
  seawalls and docks will be overtopped. Boaters can expect less
  clearance under fixed bridges. Motorists should remember that
  persistent puddles around the times of high tide are almost
  certain to contain a mix of saltwater.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roadways.

&&

$$

JAM
535 
WHUS42 KKEY 112351
CFWKEY

Coastal Hazard Message
National Weather Service Key West FL
751 PM EDT Sun Sep 11 2022

FLZ076>078-120100-
/O.CAN.KKEY.CF.S.0013.000000T0000Z-220912T0000Z/
Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys-
751 PM EDT Sun Sep 11 2022

...COASTAL FLOOD STATEMENT IS CANCELLED...

The Coastal Flood Statement is cancelled for the Florida Keys.

$$

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this coastal flood statement went out at Sep 9, 11:06 AM EDT, 20 minutes earlier.

Area forecast discussion, Sep 9, 11:06 AM EDT, 20 minutes before
Area Forecast Discussion
National Weather Service Key West FL
1106 AM EDT Fri Sep 9 2022

...New DISCUSSION, MARINE, AVIATION...

.DISCUSSION...
Issued at 1034 AM EDT Fri Sep 9 2022
Water vapor imagery highlights a mid latitude cyclone cut-off over
the Gulf of Mexico. A potent jet max is visibile diving south into
the Yucatan, about to round the base of the trough. The 12Z FL
RAOBs sampled rising heights at most levels, which indicates the
subtropical ridge is regaining real estate from the mid- latitude
low. The KKEY RAOB sampled nearly 2" of PW, although a sub-900 mb
dry layer is very reminiscent of the Cuban shadow. The forecast
calls for gentle to moderate south to southwest breezes, a 30%
rain/thunder chance, and highs in the lower 90s. Based on
yesterday's results, the building ridge, and the stable layer in
the BL, rain chances may be a little high. Nevertheless, we are
well below the consensus and will stay put.

&&

.MARINE...
Issued at 1034 AM EDT Fri Sep 9 2022
There are no watches, warnings, advisories currently in effect for
the coastal waters of the Florida Keys. Coastal Flood Statements
remain in effect for the Florida Keys due to high tides associated
with the full moon. Prepare for less clearance under fixed
bridges, and allow for more scope in dock and spring lines. From
synopsis, breezes will freshen to gentle to moderate tonight and
will persist through Saturday. An area of high of pressure will
extend over the eastern seaboard and the southeastern United
States, resulting in the local winds turning to the east to
southeast.

&&

.AVIATION...
(15Z TAFS)
Issued at 1034 AM EDT Fri Sep 9 2022
VFR conditions will prevail at EYW and MTH through 09/18Z.
However, a few isolated showers may develop near the local
terminals this afternoon. Surface winds will be southerly at 5 to
10 knots, with wind gusts up to 15 knots.

&&

.CLIMATE...
In 1919, a category 4 Hurricane moved west northwest through the
Straits, passing just south of Key West (September 9th-10th). Key
West recorded a minimum pressure of 28.81", a daily-record 5.61" of
rain (along with another daily-record 7.47" of rain on the 10th), a
daily-record cool high temperature of only 81F, and the anemometer
cups blew away at 80 mph. Tropical Storm force winds lasted more
than 38 hours. At Sand Key a minimum pressure of 28.35" was
recorded, and the anemometer cups blew away at 84 mph wind, after
which a peak wind of 110 mph. At the Dry Tortugas the minimum
pressure was 27.51", and a ship near the Dry Tortugas recorded a
minimum pressure of 27.36". Many homes were unroofed, 10 ships were
lost, and about 500 people were killed.

In 2001, at Pennekamp State Park, a daily rainfall of 4.72" was
recorded.

&&

.PRELIMINARY POINT TEMPS/POPS...
Key West  89  82  90  82 /  30  40  30  30
Marathon  91  82  91  83 /  30  40  30  30

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...None.
&&

Public/Marine/Fire...CLR
Aviation/Nowcasts....TW
Data Acquisition.....DR

Visit us on the web at weather.gov/key

Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywest
Hazardous weather outlook, Sep 9, 4:03 AM EDT, 7 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Key West FL
403 AM EDT Fri Sep 9 2022

FLZ076>078-GMZ031>035-042>044-052>055-072>075-100815-
Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys-
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
403 AM EDT Fri Sep 9 2022

This Hazardous Weather Outlook is for the Florida Keys and
adjacent coastal waters.

.DAY ONE...Today and tonight.

Isolated to scattered thunderstorms are possible today and
tonight. The primary thunderstorm hazards will be lightning
strikes, reduced visibility in downpours, and locally gusty
winds.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Isolated to scattered thunderstorms are possible through the
forecast period. The primary thunderstorm hazards will be
lightning strikes, reduced visibility in downpours, and locally
gusty winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 8:07 PM EDTSpecial Marine WarningKEY23 min
Sep 8, 9:29 PM EDTSpecial Marine WarningKEY32 min
Sep 8, 10:01 PM EDTSpecial Marine WarningKEY29 min
Sep 8, 11:31 PM EDTSpecial Marine WarningKEY59 min
Sep 8, 11:38 PM EDTSpecial Marine WarningKEY15 min
Sep 8, 11:48 PM EDTSpecial Weather StatementKEY27 min
Sep 8, 11:58 PM EDTSpecial Marine WarningKEY62 min
Sep 9, 12:52 AM EDTSpecial Marine WarningKEY53 min
Sep 9, 11:26 AM EDTCoastal Flood AdvisoryKEYMonroe25 hr
Sep 9, 3:36 PM EDTSpecial Marine WarningKEY40 min
Sep 9, 4:27 PM EDTSpecial Marine WarningKEY34 min
Sep 9, 4:31 PM EDTSpecial Marine WarningKEY33 min
Sep 9, 5:03 PM EDTSpecial Marine WarningKEY27 min
Sep 9, 5:15 PM EDTSpecial Marine WarningKEY30 min
Sep 9, 5:38 PM EDTSpecial Weather StatementKEY22 min
Sep 9, 5:39 PM EDTSpecial Marine WarningKEY36 min
Sep 9, 5:58 PM EDTSpecial Weather StatementKEY32 min
Sep 9, 6:00 PM EDTSpecial Marine WarningKEY28 min
Sep 9, 6:15 PM EDTSpecial Marine WarningKEY60 min
Sep 9, 6:40 PM EDTSpecial Marine WarningKEY65 min
Sep 9, 7:08 PM EDTSpecial Marine WarningKEY37 min
Sep 9, 7:33 PM EDTSpecial Marine WarningKEY57 min

Nearby

Coastal Flood Statements in Florida, 2022Every coastal flood statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.